Self-Interested Routing in Queueing Networks
We study self-interested routing in stochastic networks, taking into account the discrete stochastic dynamics of such networks. We analyze a two station multiclass queueing network in which the system manager chooses the scheduling rule used, and individual customers choose routes in a self-interested manner. We show that this network can be unstable in Nash equilibrium under some scheduling rules. We also design a non-trivial scheduling rule that negates the performance degradation due to self-interested routing and achieves a Nash equilibrium with performance comparable to the first-best solution.
|Date of creation:||Jan 2004|
|Contact details of provider:|| Postal: Stanford University, Stanford, CA 94305-5015|
Phone: (650) 723-2146
Web page: http://gsbapps.stanford.edu/researchpapers/
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Colin E. Bell & Shaler Stidham, Jr., 1983. "Individual versus Social Optimization in the Allocation of Customers to Alternative Servers," Management Science, INFORMS, vol. 29(7), pages 831-839, July.
- Naor, P, 1969. "The Regulation of Queue Size by Levying Tolls," Econometrica, Econometric Society, vol. 37(1), pages 15-24, January.
- Constantinos Maglaras & Assaf Zeevi, 2003. "Pricing and Capacity Sizing for Systems with Shared Resources: Approximate Solutions and Scaling Relations," Management Science, INFORMS, vol. 49(8), pages 1018-1038, August.
When requesting a correction, please mention this item's handle: RePEc:ecl:stabus:1782r. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ()
If references are entirely missing, you can add them using this form.